Alert archive / Colorado / High Wind Watches in 2020

High Wind Watch 2, NWS Pueblo, CO

June 8, 2020Baca County, Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this high wind watch at Jun 8, 2020, 4:36 AM MDT for Baca County, Bent County, Prowers County, Colorado. It took effect at Jun 9, 2020, 8:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 8, 2020, 4:36 AM MDT (10:36 UTC)
In effect from
Jun 9, 2020, 8:00 AM MDT
Expired
Jun 8, 2020, 2:42 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
4183 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WWUS75 KPUB 081036
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
436 AM MDT Mon Jun 8 2020

COZ085-081845-
/O.NEW.KPUB.HW.W.0006.200609T0300Z-200609T0900Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
436 AM MDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM MDT
TUESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern El Paso.

* WHEN...From 9 PM this evening to 3 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ089-095-096-081845-
/O.NEW.KPUB.HW.W.0006.200609T0300Z-200610T0000Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
436 AM MDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
TUESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Crowley and Kiowa Counties.

* WHEN...From 9 PM this evening to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ097>099-081845-
/O.NEW.KPUB.HW.A.0002.200609T1400Z-200610T0200Z/
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
436 AM MDT Mon Jun 8 2020

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Bent, Prowers and Baca Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
197 
WWUS75 KPUB 081647
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1047 AM MDT Mon Jun 8 2020

COZ085-090100-
/O.CON.KPUB.HW.W.0006.200609T0300Z-200609T0900Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
1047 AM MDT Mon Jun 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM MDT TUESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern El Paso County. 

* WHEN...From 9 PM this evening to 3 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ089-095-096-090100-
/O.CON.KPUB.HW.W.0006.200609T0300Z-200610T0000Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
1047 AM MDT Mon Jun 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MDT TUESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Kiowa and Crowley Counties.

* WHEN...From 9 PM this evening to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ097>099-090100-
/O.CON.KPUB.HW.A.0002.200609T1400Z-200610T0200Z/
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
1047 AM MDT Mon Jun 8 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Bent, Prowers and Baca counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
549 
WWUS75 KPUB 082042
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
242 PM MDT Mon Jun 8 2020

COZ097>099-090445-
/O.UPG.KPUB.HW.A.0002.200609T1400Z-200610T0200Z/
/O.EXB.KPUB.HW.W.0006.200609T1000Z-200610T0000Z/
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
242 PM MDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MDT TUESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Bent, Prowers and Baca Counties.

* WHEN...From 4 AM to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles traveling on east west
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ084-090445-
/O.EXB.KPUB.HW.W.0006.200609T0300Z-200609T1800Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
242 PM MDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
TUESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Northern El Paso County.

* WHEN...From 9 PM this evening to noon MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles traveling on east west
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ086-090445-
/O.EXB.KPUB.HW.W.0006.200609T0300Z-200609T1800Z/
Pueblo Vicinity/Pueblo County Below 6300 Feet-
242 PM MDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Pueblo County including the city of Pueblo.

* WHEN...From 9 PM this evening to noon MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles traveling on east west
  oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ093-094-090445-
/O.EXB.KPUB.HW.W.0006.200609T1000Z-200610T0000Z/
La Junta Vicinity/Otero County-Eastern Las Animas County-
242 PM MDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MDT TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Otero and eastern Las Animas Counties.

* WHEN...From 4 AM to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles traveling on east west
  oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ085-090445-
/O.EXT.KPUB.HW.W.0006.200609T0300Z-200609T1800Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
242 PM MDT Mon Jun 8 2020

...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT TUESDAY...

* WHAT...North winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Southern El Paso County including Colorado Springs.

* WHEN...From 9 PM this evening to noon MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ089-095-096-090445-
/O.CON.KPUB.HW.W.0006.200609T0300Z-200610T0000Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
242 PM MDT Mon Jun 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MDT TUESDAY...

* WHAT...Northwest winds 40 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Kiowa and Crowley Counties.

* WHEN...From 9 PM this evening to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Jun 8, 4:28 AM MDT, 8 minutes earlier.

Area forecast discussion, Jun 8, 4:28 AM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
428 AM MDT Mon Jun 8 2020

.SHORT TERM...(Today and tonight)
Issued at 426 AM MDT Mon Jun 8 2020

...Widespread Critical Fire Weather Conditions Expected Today and
Strong Winds Expected Tonight...

There are a number of forecast concerns for the short-term period
through 6 AM Tuesday. The main concern during the day is that there
will once again be critical fire weather conditions for all of south
central and southeastern Colorado except for the eastern San Juan
and La Garita Mountains. Tonight a couple more concerns come into
play as a cold front moves through the region. Strong northerly
winds are expected to develop this evening and continue into the
overnight hours while accumulating snow is expected over the central
mountains and Teller County. In addition, temperatures are expected
to dip down to near freezing for many locations in the high valleys.

Currently, the axis of an upper-level trough is located over the
Great Basin, resulting in southwest flow aloft over Colorado as can
be seen via satellite imagery and upper-air analysis. The southwest
flow has brought drier air into the region with a dry line currently
set up near La Junta. Dew points to the east of the dry line are in
the 40s and 50s and 20s and 30s west of it. Some gusty winds of 30-
35 mph are still being reported across the far eastern plains near
the Kansas border. Temperatures as of 4 AM are generally in the 60s
and 70s across the plains and 40s and 50s in the high valleys.

Today...The upper-level trough is expected to continue propagating
eastward today and tonight. As it does, an associated surface cold
front moves south across the eastern plains; however, latest
guidance indicates that it won't quite make it this far south before
retreating back north. Additionally, the southwest flow aloft is
expected to push the drier air east into Kansas and provide gusty
south to southwest surface winds for much of the area. Temperatures
are also expected to be on the warm side with the plains reaching
the upper 80s to mid 90s and the high valleys reaching the mid 70s.
Therefore, the current Red Flag Warning still looks good.

Tonight...A little more difficult scenario is shaping up for tonight
as the aforementioned trough sends a second cold front south across
the area, but this one will be more potent than the initial front.
Strong northerly winds are expected to accompany this frontal
passage, especially for the eastern portions of El Paso, Crowley,
and Kiowa Counties, where winds of 35-40 mph with gusts near 60 mph
are expected. Due to these strong winds, have issued a High Wind
Warning for these locations beginning at 9 PM. Precipitation chances
are also expected to increase for most of the mountain ranges and
across the plains as the front moves through tonight, including snow
for the central mountains and Teller County. Snow accumulations of 1
to 3 inches are anticipated with locally higher amounts possible in
these areas. The Palmer Divide is even trickier as latest guidance
shows a myriad of precipitation possibilities. Current forecast is
for little to no snow accumulation, but would not be surprised if
that area gets a couple of inches as well. Will have to continue
monitoring trends on the snowfall potential. Finally, in areas where
the cloud cover is not expected to be as prominent, such as the San
Luis Valley, temperatures are anticipated to dip down to near
freezing, but there should be just enough cloud cover to prevent
temperatures from going below freezing. Elsewhere in the lower
elevations, temperatures are expected to be in the 40s to near 50.

.LONG TERM...(Tuesday through Sunday)
Issued at 426 AM MDT Mon Jun 8 2020

Active weather expected to continue on Tuesday, with varying
ptypes possible in the morning, and then with high winds and fire
weather concerns expected throughout the day Tuesday.

Deep upper trough and attendant surface low expected to continue
shifting east through the region at the start of the period. This
rather robust system will be responsible for a wide range of
weather/hazards, beginning with possible precip persisting Tuesday
morning. Some variability among guidance this morning with the
extent of any additional precip development on Tuesday, with some
guidance indicating a decent precip shield still swinging through
and while other guidance indicates little to no additional precip
development. Given the anticipated strong forcing with this
system, felt it was worth having additional precip chances for
much of the plains Tuesday morning. Did included chance pops but
could see the need for at least likely pops for parts of the
eastern plains, before this forcing and precip development shift
to the east in the afternoon and evening. Expect mainly rain,
however, do think a rain snow mix or even all snow will continue
to be possible along the Palmer Divide through mid morning. Little
to no snow accumulation is expected, if this precip materializes.
Additional rain chances should lower later in the day on Tuesday,
though do think isolated to scattered rain showers will be
possible over the eastern plains. With the additional rain chances
and then likely cloud cover, did lower max temps across the
plains with much lower temps in the 70s expected. If the extent of
the precip is more, then think highs will need to be lowered
further, possibly to the 60s.

On the backside of this system, low/mid level flow really ramps
up once again on Tuesday, especially over the eastern plains. This
strengthening flow and rather tight pressure gradient in place
will support strong northerly winds and gusts Tuesday morning
through Tuesday evening. Some potential for the cloud cover to
limit mixing over the plains, but don't think this will hinder the
extent of the winds/gusts. Forecast sounding showing really
strong flow just off the surface, which should easily reach the
surface and produce northerly winds gusting to possibly 60-65 mph
at times. Continued the warning for Crowley and Kiowa, and then
did issue a High Wind Watch for Bent, Prowers, and Baca counties.
Some potential for these stronger winds to be observed across
Otero and eastern Las Animas, however, confidence is low on this
potential at this time. With the departure of this system, flow
weakens and pressure gradient relaxes pretty quickly Tuesday
evening and with winds expected to diminish through the night.

Additional fire weather concerns are expected Tuesday afternoon
and evening for the San Luis Valley and along the the I-25
corridor from the Canon City to Pueblo areas and south. While the
strongest winds will be to the east, winds will still be rather
gusty over much of the area Tuesday. In these locations, falling
dewpoints are anticipated to occur with RH values falling below
15% in the afternoon. For the remaining plains, the strong winds
are concerning and will continue to closely monitor. However, in
these locations, higher dewpoint air is expected to be in place.
If these higher dewpoints were to not develop, then will monitor
the need to possibly expand the fire weather headlines.

A period of dry weather is then expected Wednesday and Thursday
with warmth returning, but with precip chances returning by Friday
and continuing into the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 426 AM MDT Mon Jun 8 2020

At KALS, VFR conditions are expected for the next 24 hours. Strong
southwesterly winds gusting to 40 kts are expected to develop this
morning and continuing into the evening before diminishing tonight.

At KCOS and KPUB, VFR conditions are expected for a majority of the
forecast period. South to southwest winds gusting to 30-35 kts are
expected from late this morning into the afternoon. A cold front is
anticipated to bring strong northerly winds gusting to 40-45 kts
tonight. MVFR ceilings with VCSH are also possible late in the
period, especially at KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 11 PM MDT this
evening for COZ228>233-235>237.

High Wind Watch from Tuesday morning through Tuesday evening for
COZ097>099.

High Wind Warning from 9 PM this evening to 6 PM MDT Tuesday for
COZ089-095-096.

Red Flag Warning from 11 AM this morning to 9 PM MDT this
evening for COZ220>222-224>227-234.

Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ222-224-228>230.

High Wind Warning from 9 PM this evening to 3 AM MDT Tuesday for
COZ085.

&&

SHORT TERM...CARLBERG
LONG TERM...RODRIGUEZ
AVIATION...CARLBERG
Hazardous weather outlook, Jun 7, 11:19 PM MDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1119 PM MDT Sun Jun 7 2020

COZ058>089-093>099-090530-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1119 PM MDT Sun Jun 7 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions are expected for most of south
central and southeast Colorado on Monday as windy conditions
continue this week. However, there is some uncertainty with the
areal extent of critical fire weather conditions on Monday as a
cold front could aid in raising relative humidity values above
critical thresholds across northern portions of the southeast
plains.

Strengthening northerly winds, possibly gusting to 55 to 60 mph,
are expected across parts of the plains Monday evening into early
Tuesday morning. Additionally, some light snow showers are
possible over and near the Palmer Divide and central mountains
during this time. Critical fire weather conditions will once again
be possible Tuesday as gusty north winds and drier air move back
into the region.

Later in the week, isolated thunderstorms are possible on Friday,
mainly for the mountains and high valleys.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/55

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:03 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Fremont, Huerfano, Las Animas and 3 more11 hr
Jun 8, 4:36 AM MDTHigh Wind WarningPUBBaca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more37 hr
Jun 8, 2:35 PM MDTWinter Weather AdvisoryPUBChaffee, El Paso, Lake, Saguache, Teller18 hr
Jun 8, 2:54 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache28 hr

Nearby

High Wind Watches in Colorado, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.